Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms redeveloped in the afternoon ahead of a cold front crossing the region, producing mainly gusty winds and a report of large hail in the eastern U.P. of Michigan.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Jun 13, 1:54 PM EST, 1 hour 12 minutes earlier. Its key messages:
- Trending considerably warmer and more humid Sunday and beyond. Highs in the upper 80s to mid 90s possible Monday and Tuesday.
- Various chances of showers at storms at times Sunday night and into next week.
Area forecast discussion, Jun 13, 1:54 PM EST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
254 PM EDT Thu Jun 13 2024
.KEY MESSAGES...
- Trending considerably warmer and more humid Sunday and
beyond. Highs in the upper 80s to mid 90s possible Monday and
Tuesday.
- Various chances of showers at storms at times Sunday night and
into next week.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 232 PM EDT Thu Jun 13 2024
Thunderstorms developed across central upper earlier this
afternoon and this activity is presently drifting into eastern
upper. These storms are expected to move southeast out of that
area over the next hour or two. Across northern lower, little to
no activity thus far. Do expect isolated activity to develop out
ahead of approaching cold front. Still can't rule out a few
strong to severe storms with damaging winds and large hail the
main threats. The front moves through this evening with clearing
skies and diminishing winds behind it. In addition, it will
gradually feel less humid with drier air moving in. Surface high
pressure moves over the region Friday yielding mostly sunny
skies and comfortable temperatures. Cooler tonight with lows
ranging from the mid 40s north to the mid 50s south. Highs
Friday ranging from around 70 north to the middle 70s south.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Issued at 232 PM EDT Thu Jun 13 2024
Pattern Synopsis / Forecast:
Troughing regime over northeast North America set to break down as a
thermal ridge flexes overhead by the end of the weekend, commencing
the return of warmth with a vengeance. As the 500mb thermal ridge
anchors itself over the Carolinas next week, this will lead to a
quick flow around the periphery of the ridge from WSW to ENE, right
over northern Michigan. This flow around the fringes of the ridge
will result in the potential for convective waves to pass through
the region at times next week, with temperatures in the 80s and
possibly well into the 90s for some at various times.
Primary Forecast Concerns:
Precipitation: High pressure keeps things on the dry side Saturday
before a wave cresting the ridge axis passes through the region.
This will bring about the potential for showers and storms.
Admittedly, some uncertainty regarding this feature's exact track.
This theme continues into next week, with any ejecting convective
wave originating from the plains being able to bring about showers
and storms amid the warm and potentially unstable airmass overhead.
Should be noted that this pattern is somewhat conducive for
mesoscale convective systems (MCS) to ride along the ridge into the
Great Lakes, which could lead to instances of lines of storms
containing strong winds. These systems can vary in position,
intensity, and timing with every run of guidance, so any forecast
regarding individual thunderstorm complexes will have to be fine
tuned perhaps a day or two in advance.
Temperatures: A pleasant and somewhat more seasonable day in store
for Saturday, with highs largely in the 70s (maybe 80s TVC?). Beyond
this, temperatures swell into the 80s Sunday and surge well into the
90s across northern lower and upper 80s in the eastern Yoop at least
for Monday and Tuesday. Some uncertainty is cast on how high
temperatures will exactly climb owing to potential disruptions of
heating from any storms that pass through the region. Should also be
noted that dewpoints surging into the 60s and perhaps near 70 will
add quite the humid feel to things, with overnight lows largely
stalling in the mid 60s to lower 70s for most during this warm
period... certainly an uncomfortable feel set to commence,
especially for those without home cooling.
&&
.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 140 PM EDT Thu Jun 13 2024
A cold front will move across the region this afternoon and
evening. Isolated to scattered thunderstorms are expected with
the front. The best chances for storms appears to be at CIU
(early afternoon) and PLN (mid afternoon). There will be lesser
chances for storms at APN, TVC and MBL later this afternoon into
early this evening. Cigs and vsbys are expected to remain
mainly vfr through the taf period except possibly lower in any
storms. CIU could see brief MVFR cigs late tonight/early
Friday. Southwest winds will be a bit gusty this afternoon,
shift into the northwest by this evening then become light
tonight.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
LHZ345>349.
Small Craft Advisory until 8 PM EDT this evening for LMZ323-
341-342-344>346.
Small Craft Advisory until 8 PM EDT this evening for LSZ321-
322.
&&
SHORT TERM...AJS
LONG TERM...HAD
AVIATION...AJSHazardous weather outlook, Jun 13, 1:45 PM EST, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
245 PM EDT Thu Jun 13 2024
MIZ016>018-020>036-041-042-086>088-095>099-141845-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
245 PM EDT Thu Jun 13 2024
This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.
.DAY ONE...This afternoon and tonight.
Isolated to scattered thunderstorms are expected across northern
Michigan through early this evening, including the potential for
isolated severe storms. Large hail and damaging winds are the
biggest threats. A tornado can not be ruled out.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Early next week will feature increasing heat and humidity, along
with thunderstorm chances at times.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon.
For more information visit http://weather.gov/gaylord.
LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-141845-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
245 PM EDT Thu Jun 13 2024
This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.
.DAY ONE...This afternoon and tonight.
Isolated to scattered thunderstorms are expected across northern
Michigan through early this evening, including the potential for
isolated severe storms. Large hail and damaging winds are the
biggest threats. A tornado can not be ruled out.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Thunderstorm chances return early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon.
For more information visit http://weather.gov/gaylord.
In the hours before
Local storm report, Jun 13, 1:33 PM EST, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
233 PM EDT Thu Jun 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM Non-Tstm Wnd Gst 1 SSW Gaylord 45.02N 84.68W
06/13/2024 M39 MPH Otsego MI ASOS
ASOS station KGLR Gaylord - Otsego County
Airport.
&&
JZLocal storm report, Jun 13, 2:08 PM EST, 58 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
308 PM EDT Thu Jun 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM Hail 4 NNW Eckerman 46.42N 85.07W
06/13/2024 M1.00 Inch Chippewa MI Law Enforcement
&&Local storm report, Jun 13, 2:18 PM EST, 48 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
318 PM EDT Thu Jun 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM Non-Tstm Wnd Gst 7 NNE Northport 45.21N 85.55W
06/13/2024 M40 MPH LMZ344 MI Mesonet
Mesonet station GTLM4 Grand Traverse Light.
&&
JZLocal storm report, Jun 13, 2:41 PM EST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
341 PM EDT Thu Jun 13 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM Non-Tstm Wnd Gst 3 SSE East Tawas 44.25N 83.46W
06/13/2024 M39 MPH Iosco MI Mesonet
Mesonet station XTAW Tawas Point.
&&
JZMarine Thunderstorm Wind, Straits of Mackinac Within 5nm of Mackinac Bridge Including Mackinac Island
- When
- June 13, 3:06 PM EST
- Where
- Straits of Mackinac Within 5nm of Mackinac Bridge Including Mackinac Island forecast zone, Mackinaw City
- Measured
- 36 kt (41 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 45.780, -84.730
Wind gust reported at Mackinaw City C-MAN station MACM4.
Marine Thunderstorm Wind, 5nm E of Mackinac Bridge to Presque Isle Light Mi Inc Bois Blanc Island
- When
- June 13, 3:56 PM EST
- Where
- 5nm E of Mackinac Bridge to Presque Isle Light Mi Inc Bois Blanc Island forecast zone, 1.93 mi W of Cheboygan
- Measured
- 35 kt (40 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 45.650, -84.520
Thunderstorm wind gust reported at AWOS station KSLH Cheboygan - Cheboygan County Airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Michigan, June 13, 2024$200,000 · 52 kt wind · 4 events
- Damaging Winds and Lightning Strike in Indiana, June 13, 2024$135,000 · 61 kt wind · 12 events
- Tornadoes and Hail in Illinois, June 13, 2024EF1 · 39 events
- Hail and Damaging Winds in Kansas, June 13, 20243.5 in hail · 50 events
- Tornado and Damaging Winds in Illinois, June 13, 2024EF1 · 15 events
- Damaging Winds in Missouri, June 13 to 14, 2024$34,000 · 52 kt wind · 7 events
- Hail and Damaging Winds in Texas, June 13 to 14, 2024$35,000 · 70 kt wind · 5 events
- Damaging Winds in New York, June 13, 2024$24,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Kansas, June 13, 20241.75 in hail · 20 events
- Hail and Damaging Winds in Iowa, June 13, 20243 in hail · 17 events
- Hail and Damaging Winds in Kansas, June 13, 20241.75 in hail · 15 events
- Hail and Damaging Winds in Michigan, June 13, 2024$7,000 · 2.5 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1186899, 1186900.